Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 33, NWS Corpus Christi, TX

March 29, 2012Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Mar 29, 2012, 6:00 AM CDT for Nueces County, San Patricio County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 29, 2012, 6:00 AM CDT (11:00 UTC)
Expired
Mar 29, 2012, 6:35 AM CDT
In force
35 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

Counties Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 2 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 11.0 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2012-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 801 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2012-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
801 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

980 
WUUS54 KCRP 291100
SVRCRP
TXC355-409-291145-
/O.NEW.KCRP.SV.W.0033.120329T1100Z-120329T1145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
600 AM CDT THU MAR 29 2012

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTH CENTRAL SAN PATRICIO COUNTY IN SOUTH CENTRAL TEXAS
  CENTRAL NUECES COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 645 AM CDT

* AT 559 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR ANNAVILLE...OR NEAR
  ROBSTOWN...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLARKWOOD...
  CORPUS CHRISTI INTERNATIONAL AIRPORT...
  CORPUS CHRISTI DEL MAR WEST CAMPUS...
  DOWNTOWN CORPUS CHRISTI...
  BAY AREA MEDICAL CENTER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2771 9770 2789 9771 2784 9753 2782 9749
      2781 9738 2779 9737 2777 9738 2776 9736
      2769 9734
TIME...MOT...LOC 1100Z 266DEG 28KT 2781 9760

$$

SCC
1 follow-up statement
124 
WWUS54 KCRP 291135
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
635 AM CDT THU MAR 29 2012

TXC355-409-291144-
/O.CAN.KCRP.SV.W.0033.000000T0000Z-120329T1145Z/
NUECES-SAN PATRICIO-
635 AM CDT THU MAR 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NUECES AND EXTREME
SOUTH CENTRAL SAN PATRICIO COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND MOVED OUT THE OF THE WARNED AREA.

LAT...LON 2771 9770 2789 9771 2784 9753 2782 9749
      2781 9738 2779 9737 2777 9738 2776 9736
      2769 9734
TIME...MOT...LOC 1134Z 266DEG 28KT 2783 9730

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 5:16 AM CDT, 44 minutes earlier.

Area forecast discussion, Mar 29, 5:16 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
516 AM CDT THU MAR 29 2012

.SHORT TERM (TODAY THROUGH FRIDAY)...ELONGATED VORT LOBE EMBEDDED
IN THE WESTERLY FLOW IS SWINGING ACROSS SOUTH TEXAS THIS EARLY
MORNING WITH AMPLE MOISTURE IN PLACE WITH PWATS AROUND 1.60
INCHES. THIS COMBINATION SPAWNED CONVECTION ACROSS THE NORTHERN
TIER OF THE CWA AND NE MEXICO WHICH IS CURRENTLY ADVECTING ACROSS
THE COASTAL PLAINS REGION WITH ISOLD SVR AND STRONG THUNDERSTORM.
KEPT ENHANCE POPS TODAY AND TONIGHT AS A TRAIN OF PERTUBATIONS ARE
PROGGED TO MOVE THROUGH THE AREA EMBEDDED WITHIN THE SUBTROPICAL
JET. A COUPLE ROUNDS OF CONVECTION ARE ANTICIPATED DURING THIS
TIME...HOWEVER TIMING AND LOCATION OF CONVECTION IS DIFFICULT TO
ASCERTAIN. TRENDED TOWARD NOCTURNAL CONVECTION OCCURRING ACROSS NE
MEXICO INTO RIO GRANDE PLAINS ASSOCIATED WITH POSSIBLE MCS TONIGHT
ADVECTING EASTWARD DURING THE EARLY MORNING INTO THE DAYLIGHT
HOURS. A HANDFUL OF STORMS MAY BECOME STRONG...DURING THE TONIGHT
AND EARLY MORNING PERIOD BUT EXPECT MAINLY PULSE TYPE STORMS.
BELIEVE THERE MAY BE BRIEF BREAKS IN THE CLOUDS DURING THE DAYTIME
AND BROUGHT TEMPERATURES UP TODAY BEHIND THE EARLY MORNING
CONVECTION. BROUGH MIN TEMPS UP A COUPLE DEGREES TONIGHT DUE TO
THE AMPLE BOUNDARY LAYER MOISTURE AND WINDS TENDING TO STAY UP
DURING THE NIGHT. FRIDAY FORECAST A LITTLE TRICKY WITH 850 MB
WINDS BECOMING SWLY WHILE 900 MB WINDS RETAIN SOUTHERLY FLOW
PARTICULARLY ALONG THE COAST. SW WINDS TEND TO DIMINISH OUR RAIN
CHANCES. SHOWED A DIMINISHING POPS OUT WEST FRIDAY WITH PARTIAL
CLEARING WITH SUSTAINED CLOUD COVER AND CHANCES OF RAIN EAST OF
HIGHWAY 281. MOST OF THE SHORT TERM MODELS ARE INDICATING THIS
TREND FRIDAY.

&&

.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...THUNDERSTORM CHANCES
CONTINUE INTO FRIDAY NIGHT. PWAT VALUES REMAIN AROUND 1.4 INCHES
ACROSS SOUTH TEXAS AS A SHORTWAVE TROUGH TRAVERSES THE REGION.
CONTINUED THE LOW END POPS FOR FRIDAY NIGHT AREAWIDE...BUT DID
INCREASE TO 30 POPS OUT WEST AS THUNDERSTORMS ONCE AGAIN MOVE OFF
THE HIGHER TERRAIN. WARM CONDITIONS EXPECTED ON SATURDAY WITH LOWER
90S IN THE WESTERN BRUSH COUNTRY TO LOWER 80S ALONG THE COAST.
NORTHWEST TO WESTERLY FLOW ALOFT PERSISTS INTO SATURDAY ACROSS SOUTH
TEXAS...WITH ADDITIONAL CHANCES FOR THUNDERSTORMS MOVING INTO THE
WESTERN PARTS OF THE AREA. ADDED LOW END POPS ROUGHLY ACROSS THE
WESTERN HALF OF THE CWA. OTHER MAIN FORECAST CONCERN THROUGH THE
EXTENDED WILL BE COLD FRONT FOR EARLY NEXT WEEK. UPPER LEVEL TROUGH
WILL MOVE OUT THE ROCKIES INTO THE CENTRAL PLAINS ON MONDAY.
GFS/EURO DIFFER ON STRENGTH OF UPPER LEVEL SYSTEM...BOTH HAVE A COLD
FRONT MOVING THROUGH SOUTH TEXAS ON MONDAY. BELIEVE THE BETTER
CHANCES FOR PRECIP WILL REMAIN NORTH OF THE AREA SO WILL CARRY A DRY
FORECAST FOR NOW. TEMPERATURES ON MONDAY COULD BECOME TRICKY
DEPENDING ON THE TIMING OF THE FRONT. BROUGHT THE FRONT THROUGH THE
AREA DURING THE AFTERNOON MONDAY...TO JUST OFF THE COAST BY 00Z.
ONLY OTHER CHANGE TO THE EXTENDED WAS TO LOWER TEMPS BEHIND THE
FRONT MONDAY NIGHT THROUGH WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    81  67  82  68  82  /  40  30  20  20  10
VICTORIA          81  66  82  66  82  /  50  30  30  20  10
LAREDO            85  68  89  69  92  /  20  50  10  30  10
ALICE             83  65  87  67  86  /  40  40  20  20  10
ROCKPORT          77  66  78  69  77  /  50  30  20  20  10
COTULLA           84  67  87  67  87  /  30  50  10  30  10
KINGSVILLE        81  68  85  67  84  /  40  30  20  20  10
NAVY CORPUS       78  68  78  69  77  /  40  30  20  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

SC/70...SHORT TERM
TB/78...LONG TERM
Hazardous weather outlook, Mar 29, 5:47 AM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
547 AM CDT THU MAR 29 2012

GMZ230-235-250-255-270-275-TXZ229>234-239>247-301100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
547 AM CDT THU MAR 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL PERSIST OVER THE SOUTHERN
COASTAL BEND DURING EARLY MORNING HOURS. ONE OR TWO STORMS MAY
BECOME STRONG WITH WIND GUSTS TO 45 MPH AND SMALL HAIL.
SCATTERED THUNDERSTORM ACTIVITY MAY FLAIR UP AGAIN THIS EVENING
OVER THE RIO GRANDE PLAINS AND THEN MAY PUSH INTO THE BRUSH
COUNTRY LATER IN THE NIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS SOUTH TEXAS
FRIDAY...AND MAINLY ACROSS THE BRUSH COUNTRY SATURDAY NIGHT. CLOUD
TO GROUND LIGHTNING STRIKES CAN BE EXPECTED. SOME STORMS MAY BECOME
STRONG WITH GUSTY WINDS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SCC/TB

In the hours before

Special weather statement, Mar 29, 12:18 AM CDT, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1218 AM CDT THU MAR 29 2012

TXZ229-230-290715-
LA SALLE-MCMULLEN-
1218 AM CDT THU MAR 29 2012

...STRONG THUNDERSTORMS WERE AFFECTING LA SALLE AND MCMULLEN
COUNTIES...

AT 1214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS ACROSS LA SALLE AND MCMULLEN
COUNTIES...MOVING SOUTH AT 5 MPH.

THESE STORMS WILL BE NEAR...
  LOMA ALTA BY 110 AM CDT.

PEOPLE IN LA SALLE AND SOUTHERN MCMULLEN COUNTIES...INCLUDING THE
CITY OF LOMA ALTA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
IN ADDITION...HEAVY RAIN CAN ALSO BE EXPECTED WITH THESE STORMS.

TE
Special weather statement, Mar 29, 12:52 AM CDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1252 AM CDT THU MAR 29 2012

TXZ239-290630-
WEBB-
1252 AM CDT THU MAR 29 2012

...STRONG THUNDERSTORMS WERE AFFECTING WEBB COUNTY...

AT 1247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
ARTESIA WELLS TO LA ESPERANZA RANCH AIRPORT TO RANCHOS PENITAS
WEST...OR ALONG A LINE EXTENDING FROM 14 MILES NORTH OF ENCINAL TO 15
MILES WEST OF ENCINAL TO 16 MILES NORTHWEST OF LAREDO...MOVING EAST
AT 40 MPH.

THESE STORMS WILL BE NEAR...
  UNITEC INDUSTRIAL PARK BY 105 AM CDT.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.

87
Special weather statement, Mar 29, 1:48 AM CDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
148 AM CDT THU MAR 29 2012

TXZ239-290730-
WEBB-
148 AM CDT THU MAR 29 2012

...STRONG THUNDERSTORMS WERE AFFECTING WEBB COUNTY...

AT 147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST
OF FORT EWELL SITE TO 16 MILES NORTHEAST OF RANCHITOS LAS LOMAS...OR
ALONG A LINE EXTENDING FROM 12 MILES EAST OF ENCINAL TO 24 MILES
SOUTHEAST OF ENCINAL...MOVING EAST AT 20 MPH.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.

87
Local storm report, Mar 29, 4:42 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
442 AM CDT THU MAR 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 AM     TSTM WND GST     8 ENE FREER             27.93N 98.50W
03/29/2012  E60 MPH          DUVAL              TX   LAW ENFORCEMENT

            THE POLICE DEPARTMENT IN FREER REPORTED ESTIMATED WIND
            GUSTS IN THE 50 TO 60 MPH RANGE.

&&

SCORDERO
Special weather statement, Mar 29, 5:44 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
544 AM CDT THU MAR 29 2012

TXZ243-291145-
NUECES-
544 AM CDT THU MAR 29 2012

...A STRONG THUNDERSTORM WAS AFFECTING NUECES COUNTY...

AT 542 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BANQUETE...OR 7 MILES NORTH OF DRISCOLL...
MOVING EAST AT 20 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

SCC

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 7:33 PM CDTAreal Flood AdvisoryCRPMcMullen3 hr
Mar 28, 7:43 PM CDTSevere Thunderstorm WarningCRPLive Oak45 min
Mar 28, 7:53 PM CDTFlash Flood WarningCRPMcMullen112 min
Mar 28, 8:05 PM CDTAreal Flood AdvisoryCRPLive Oak115 min
Mar 28, 8:16 PM CDTSevere Thunderstorm WarningCRPBee25 min
Mar 28, 9:03 PM CDTSevere Thunderstorm WarningCRPMcMullen27 min
Mar 28, 9:29 PM CDTFlash Flood WarningCRPMcMullen3 hr
Mar 28, 9:36 PM CDTSevere Thunderstorm WarningCRPMcMullen39 min
Mar 28, 9:55 PM CDTAreal Flood AdvisoryCRPBee, Goliad110 min
Mar 28, 10:11 PM CDTSevere Thunderstorm WarningCRPMcMullen64 min
Mar 28, 10:34 PM CDTFlash Flood WarningCRPGoliad116 min
Mar 28, 10:52 PM CDTSevere Thunderstorm WarningCRPLa Salle, McMullen38 min
Mar 28, 11:00 PM CDTFlash Flood WarningCRPLa Salle, McMullen3 hr
Mar 28, 11:30 PM CDTSevere Thunderstorm WarningCRPLa Salle, McMullen45 min
Mar 28, 11:37 PM CDTSevere Thunderstorm WarningCRPLa Salle38 min
Mar 29, 1:28 AM CDTSevere Thunderstorm WarningCRPLa Salle47 min
Mar 29, 2:17 AM CDTFlash Flood WarningCRPLa Salle, McMullen118 min
Mar 29, 3:57 AM CDTSevere Thunderstorm WarningCRPDuval33 min
Mar 29, 4:28 AM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells47 min
Mar 29, 6:09 AM CDTSpecial Marine WarningCRP96 min
Mar 29, 11:06 AM CDTSpecial Marine WarningCRP24 min
Mar 29, 11:33 AM CDTSpecial Marine WarningCRP42 min
Mar 29, 12:12 PM CDTSpecial Marine WarningCRP48 min
Mar 29, 2:11 PM CDTSpecial Marine WarningCRP34 min
Mar 29, 3:45 PM CDTSpecial Marine WarningCRP86 min
Mar 29, 4:01 PM CDTSevere Thunderstorm WarningCRPNueces59 min
Mar 29, 4:05 PM CDTSpecial Marine WarningCRP64 min
Mar 29, 4:50 PM CDTSevere Thunderstorm WarningCRPNueces55 min
Mar 29, 5:31 PM CDTSevere Thunderstorm WarningCRPSan Patricio48 min
Mar 29, 5:32 PM CDTAreal Flood AdvisoryCRPNueces118 min
Mar 29, 6:23 PM CDTSevere Thunderstorm WarningCRPBee37 min
Mar 29, 6:44 PM CDTSevere Thunderstorm WarningCRPBee, Goliad21 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.